Alert! UK issues allergy warning over Pfizer vaccine
New Delhi : Britain’s medicine regulator has issued a warning to alert people about allergic reactions caused by coronavirus vaccine – Pfizer – a day after a set of people were administered the vaccine.
The warning comes after two National Health Service (NHS) workers experienced “anaphylactoid reaction” symptoms shortly after being injected, but are now said to be recovering well.
NHS England has confirmed that the information has been shared with all the sections involved in vaccination program and all the patients will be first asked about their history of allergy.
"As is common with new vaccines, the MHRA have advised on a precautionary basis that people with a significant history of allergic reactions do not receive this vaccination after two people with a history of significant allergic reactions responded adversely," said Professor Stephen Powis, medical director for the NHS in England.
An anaphylactoid reaction tends to involve a skin rash, breathlessness and sometimes a drop in blood pressure and both the NHS workers who experienced this are said to have a history of serious allergies and carry adrenaline pens around with them.
“We have been advised by MHRA [Medicines and Healthcare products Regulatory Agency] of two yellow card reports that may be associated with allergic reaction due to administration of the COVID-19 BNT162b2 vaccine,” Pfizer UK said in a statement.